Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 11, 2014, 9:02 PM CST for Clay County, Richland County, Illinois. It took effect at Jan 11, 2014, 9:55 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 9:02 PM CST (03:02 UTC)
- In effect from
- Jan 11, 2014, 9:55 PM CST
- Expired
- Jan 15, 2014, 11:51 PM CST
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.28 ft at Jan 12, 2014, 11:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
454
WGUS43 KILX 120302
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CST SAT JAN 11 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Synopsis...Heavy rains and snowmelt will cause the Little Wabash
River near Clay City to go above flood stage tonight.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-121702-
/O.NEW.KILX.FL.W.0001.140112T0355Z-140113T2100Z/
/CLAI2.1.ER.140112T0355Z.140112T1800Z.140113T1500Z.NO/
902 PM CST SAT JAN 11 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* until Monday afternoon.
* At 845 PM Saturday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 17.8 Sat 9 PM 18.6 18.3 16.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Shimon9 follow-up statements
833
WGUS83 KILX 121642
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CST SUN JAN 12 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-130642-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140114T1400Z/
/CLAI2.1.ER.140112T0356Z.140112T1800Z.140114T0800Z.NO/
1042 AM CST SUN JAN 12 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until Tuesday morning.
* At 945 AM Sunday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
afternoon. The river will fall below flood stage early Tuesday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 19.0 Sun 10 AM 18.7 17.8 15.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$713
WGUS83 KILX 130152
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CST SUN JAN 12 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-131552-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T0105Z/
/CLAI2.1.ER.140112T0356Z.140113T1200Z.140114T1905Z.NO/
752 PM CST SUN JAN 12 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until Tuesday evening.
* At 745 PM Sunday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
tomorrow morning. The river will fall below flood stage Tuesday
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 19.2 Sun 8 PM 19.4 19.0 15.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$892
WGUS83 KILX 131451
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CST MON JAN 13 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-140451-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140114T2230Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140114T1630Z.NO/
851 AM CST MON JAN 13 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until Tuesday afternoon.
* At 845 AM Monday the stage was 19.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.2 Mon 9 AM 18.3 15.9 12.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$964
WGUS83 KILX 140231
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
831 PM CST MON JAN 13 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-141631-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T0712Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T0112Z.NO/
831 PM CST MON JAN 13 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until late Tuesday night.
* At 745 PM Monday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.2 Mon 8 PM 19.1 16.5 13.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Shimon672
WGUS83 KILX 141431
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
831 AM CST TUE JAN 14 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-150431-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T1525Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T0925Z.NO/
831 AM CST TUE JAN 14 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until Wednesday morning.
* At 8 AM Tuesday the stage was 19.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 19.2 Tue 8 AM 17.7 14.5 12.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$149
WGUS83 KILX 150122
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CST TUE JAN 14 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-151522-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T0142Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T1942Z.NO/
122 AM GMT WED JAN 15 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until Wednesday evening.
* At 645 PM Tuesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 19.1 Tue 7 PM 18.7 15.5 13.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$279
WGUS83 KILX 151445
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CST WED JAN 15 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-160445-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T0936Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0336Z.NO/
245 PM GMT WED JAN 15 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until late tonight.
* At 8 AM Wednesday the stage was 18.8 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
during this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.8 Wed 8 AM 17.2 14.1 12.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$518
WGUS83 KILX 160213
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CST WED JAN 15 2014
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-161042-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T1042Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0442Z.NO/
213 AM GMT THU JAN 16 2014
The Flood Warning continues for
The Little Wabash River near Clay City.
* until late tonight.
* At 745 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.2 Wed 8 PM 17.3 14.2 12.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$194
WGUS83 KILX 160551
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CST WED JAN 15 2014
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-160621-
/O.CAN.KILX.FL.W.0001.000000T0000Z-140116T1042Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0420Z.NO/
551 AM GMT THU JAN 16 2014
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 1145 PM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1120 PM Wednesday.
* Forecast...The river will continue to fall to 14.2 feet by Friday
morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 17.9 Thu 12 AM 14.2 12.0 10.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 5:49 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 11, 5:49 PM CST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 549 PM CST Sat Jan 11 2014 .DISCUSSION... ISSUED 316 PM CST Sat Jan 11 2014 A progressive upper level pattern is expected for much of the upcoming week in the Midwest. The result will fairly quiet weather with only minor chances of light precipitation and fluctuating temperatures. SHORT TERM...Tonight through Monday Cooler temperatures are expected tonight with a light west wind. However, readings will still be above typical values for mid- January. Low level warm advection will kick in Sunday as low and mid level wind field back to more of southwesterly flow. In addition, the latest visible satellite and observations from early today indicate that there are only a few areas of widespread snow cover remaining west of the Illinois River and along the I-70 corridor. This will allow temperatures to climb well into the 45 to 50 degree range Sunday afternoon, which in turn will melt most of the remaining snow. Should see a return to mostly cloudy conditions this evening, especially in northern and central IL. However, as the main upper level trough over us now rapidly shifts to the east overnight, subsidence should result in decreasing clouds late tonight. Only a few clouds are expected Sunday, which will help warm things up. An upper level trough, now approaching the western U.S. coast will quickly move toward the Midwest by Monday. At the same time, an upper low in the Baja region will lift out with the advancing trough. This southern stream system may bring some light rain into parts of southeast IL, but overall the forecast area will remain dry on Monday but turn colder as a cold front moves through during the morning. LONG TERM...Tuesday through Saturday The best chance for precipitation in the longer term looks to be Tuesday as a fast moving Clipper system moves across northern Illinois early in the day. Moisture will be rather sparse, so light precipitation is expected during the day Tuesday. Low level temperature fields could be warm enough for rain or a rain/snow mix south of a Jacksonville-SPI-MTO-Marshall line Tuesday morning. However, increasing northwest winds and cold advection during the day Tuesday would be more conducive for light snow in nearly all of the forecast area by afternoon, along with falling temperatures. The exception may be areas south of I-70, so will keep the potential for a mix of rain/snow there all day. High pressure will settle in for Wednesday with clearing skies and a return to chilly temperatures. The longer range models are in generally good agreement by showing a building ridge in western U.S. with a developing northwest flow over the Midwest by Friday. This would result in a brief warm up for Thursday, followed by a return to colder than normal temperatures for the end of the week. There is some disagreement as to how far south any associated precipitation may develop for late in the week. The GFS indicates a clear cut lake effect snow situation, while the European model is a bit stronger and colder with its upper level pattern - resulting in light snow reaching central IL. Will keep the forecast dry for now and wait for more consistent model runs to see if there is enough low level moisture and forcing to mention late week light snow. Miller && .AVIATION... ISSUED 549 PM CST Sat Jan 11 2014 A weak surface trough passing across central IL from W to E will usher in some MVFR clouds this evening. All terminal sites are expected to be affected for much of the overnight. 2500FT clouds have already reached PIA and cloud heights should lower to around 1500FT an hour or so after the leading edge of the clouds arrives. The clouds should reach BMI by 01z and CMI by 03z, with SPI and DEC most likely by 04z. The MVFR clouds are expected to clear up later tonight, most likely by 09z at PIA, with the back edge of the clouds reaching CMI and DEC by 14z. Winds gusts will diminish by 01z or 02z this evening as sustained winds drop below 10kt. Wind direction should remain westerly through Sunday morning, then become southerly and increase to 16-18kt gusting to 26-28kt. Shimon && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 3:07 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CST SAT JAN 11 2014 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 307 PM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BARNES
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.